Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 7, NWS Corpus Christi, TX

February 28, 200915 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 28, 2009, 3:55 AM CST for 15 counties in Texas. It took effect at Feb 28, 2009, 8:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2009, 3:55 AM CST (09:55 UTC)
In effect from
Feb 28, 2009, 8:00 AM CST
Expired
Feb 28, 2009, 1:00 PM CST
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 280955
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 AM CST SAT FEB 28 2009

TXZ229>234-239>247-281800-
/O.NEW.KCRP.WI.Y.0007.090228T1400Z-090228T1900Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
355 AM CST SAT FEB 28 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CST
THIS AFTERNOON. 

GUSTY NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL
DEVELOP EARLY THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH
THE AREA. WINDS WILL GRADUALLY DIMINISH EARLY THIS AFTERNOON.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THIS MORNING AND AFTERNOON. THE STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

JAR
1 follow-up statement
000 
WWUS74 KCRP 281916
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CST SAT FEB 28 2009

TXZ231>234-241>247-282100-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-090228T1900Z/
/O.NEW.KCRP.WI.Y.0008.090228T1916Z-090228T2100Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
116 PM CST SAT FEB 28 2009

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

GUSTY NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH WILL
CONTINUE EARLY THIS AFTERNOON BEHIND A STRONG COLD FRONT THAT MOVED
THROUGH THE AREA THIS MORNING. WINDS WILL GRADUALLY DIMINISH LATE
THIS AFTERNOON.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION THIS MORNING AND AFTERNOON. THE STRONG WINDS WILL MAKE
DRIVING DIFFICULT AT TIMES. SECURE LAWN FURNITURE...GARBAGE
CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG
WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

$$

TXZ229-230-239-240-282030-
/O.EXP.KCRP.WI.Y.0007.000000T0000Z-090228T1900Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...LAREDO...
RIO BRAVO...FREER...BENAVIDES...SAN DIEGO
116 PM CST SAT FEB 28 2009

...WIND ADVISORY HAS EXPIRED...

NORTHERLY WINDS BEHIND THE COLD FRONT THAT MOVED THROUGH THE AREA 
THIS MORNING HAVE DECREASED BELOW ADVISORY CRITERIA THIS
AFTERNOON. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

KRR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:32 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 27, 11:32 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 PM CST FRI FEB 27 2009

.DISCUSSION...UPDATED FOR AVIATION DISCUSSION BELOW.

&&

.AVIATION...IFR CIGS/VSBYS ALONG THE IMMEDIATE COAST WILL
CONTINUE TO SPREAD NORTH INTO THE VICTORIA CROSSROADS TONIGHT.
MVFR CIGS/VSBYS ARE EXPECTED TO SPREAD INLAND AS WINDS BACK AHEAD OF
THE FRONT. MVFR CONDITIONS ARE ONLY EXPECTED TO REACH NEAR HIGHWAY
16 AFTER MIDNIGHT BEFORE THE FRONT PUSHES THROUGH THE REGION. THE
COLD FRONT WILL PUSH THROUGH SOUTH TEXAS BEFORE SUNRISE WITH MVFR
CIGS EXPECTED TO DEVELOP IMMEDIATELY BEHIND THE FRONT. STRONG
NORTHERLY WINDS WITH GUSTS BETWEEN 30-35 KNOTS WILL DEVELOP
AREAWIDE BETWEEN 15Z-16Z WITH SKIES CLEARING THROUGHOUT THE DAY
AND VFR CONDITIONS CONTINUING THROUGH SATURDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 951 PM CST FRI FEB 27 2009/

DISCUSSION...UPDATED ALL GRIDDED WEATHER ELEMENTS AND TEXT
PRODUCTS THROUGH 12Z SUN BASED ON CURRENT OBS AND ANTICIPATED
TRENDS. THE COLD FRONT IS CURRENTLY APPROACHING THE I-10 CORRIDOR
AND IS ON TRACK TO PUSH OFFSHORE TOMORROW MORNING. RED FLAG
CONDITIONS ARE STILL EXPECTED TO DEVELOP AREAWIDE BY 18Z SAT AND
SHOULD END BY 02Z SUN.

ALSO HOISTED SCAS OVER THE COASTAL WATERS BEGINNING OVER THE
BAYS/NEARSHORE WATERS BY 15Z SAT AND CONTINUING THROUGH THE
AFTERNOON HOURS. SCA WINDS/SEAS OVER THE GULF WILL LIKELY PERSIST
THROUGH SUNDAY MORNING. UPDATED PRODUCTS HAVE BEEN SENT.

PREV DISCUSSION... /ISSUED 546 PM CST FRI FEB 27 2009/

DISCUSSION...SENT OUT A QUICK UPDATE TO THE GRIDS/CWF TO HOIST SCA
FLAGS FOR THE SOUTHERN BAYS GIVEN THE DIURNAL SEA BREEZE CIRCULATION
HAS ALLOWED WINDS OVER BAFFIN BAY AND CORPUS CHRISTI BAY TO INCREASE
TO AROUND 20 KNOTS. ALSO HOISTED SCAS OFFSHORE DUE TO OBSERVED 7 TO
8 FEET WAVE HEIGHTS EXPECTED TO PERSIST OVERNIGHT AHEAD OF THE COLD
FRONT EXPECTED TO PUSH THROUGH THE COASTAL WATERS TOMORROW
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  71  40  67  37  /  10  10   0   0   0
VICTORIA          54  67  32  65  35  /  10  10   0   0   0
LAREDO            63  72  42  72  43  /   0  10   0   0   0
ALICE             57  71  36  69  37  /   0  10   0   0   0
ROCKPORT          58  70  40  64  41  /  10  10   0   0   0
COTULLA           56  71  33  70  34  /   0  10   0   0   0
KINGSVILLE        60  73  37  68  37  /  10  10   0   0   0
NAVY CORPUS       60  67  46  64  46  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 12 PM TO 8 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

     SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM CST SUNDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

TM/95...AVIATION
Hazardous weather outlook, Feb 27, 5:02 AM CST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
502 AM CST FRI FEB 27 2009

TXZ229>234-239>247-281115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
502 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL USHER IN VERY DRY CONDITIONS ALONG WITH GUSTY
NORTH WINDS ON SATURDAY. THIS WILL LEAD TO RED FLAG WARNING
CONDITIONS OVER SOUTH TEXAS SATURDAY AFTERNOON. A FIRE WEATHER
WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING ACROSS ALL
OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-281115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
502 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH NOON TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL PROVIDE STRONG NORTH WINDS IN THE SMALL CRAFT
ADVISORY RANGE FROM SATURDAY MORNING THROUGH SUNDAY MORNING OVER
THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAR/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:24 PM CSTSmall Craft AdvisoryCRP24 hr
Feb 28, 1:16 PM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more5 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.